MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN CR HIGH FLEX XLPE SZ 1-2 9MM; PROSTHSIS,KNEE,PATLLOFEMOROTIBIL,SMICONSTRAIND,CMNTD,POLYMR/METL/POLYMR

SMITH & NEPHEW, INC. LGN CR HIGH FLEX XLPE SZ 1-2 9MM; PROSTHSIS,KNEE,PATLLOFEMOROTIBIL,SMICONSTRAIND,CMNTD,POLYMR/METL/POLYMR
Catalog Number 71453101
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); Injury (2348)
Date of Event 06/28/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that at time of primary surgery the patient went to great lengths via diet and medication to gain control over diabetes.Since this time the patient has regressed to now be a poorly controlled diabetic.The patient has had recurrent chest infections treated with antibiotics.Recently developed symptoms of infected knee.All implants were removed.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.A clinical evaluation was conducted and this is a complaint from australia reporting the revision of a genesis knee secondary to infections.The primary surgery was performed in (b)(6) 2017.The revision was done 8 months later in (b)(6) 2018.Several attempts have been made to obtain clinical/medical documents to no avail.With the original complaint entry, it was noted that, "surgeon does not fault the products.There are no retrieved implants for analysis".Without supporting clinical/medical documents a thorough investigation cannot be performed.Should information become available this complaint can be re-assessed.A review of complaint history on the listed parts revealed no prior complaints for the listed batches with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.This included a review of sterilization documents which indicated that the product was sterilized according to sterilization release documentation.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.Credit cannot be issued for these devices.

Brand Name
LGN CR HIGH FLEX XLPE SZ 1-2 9MM
Common Device Name
PROSTHSIS,KNEE,PATLLOFEMOROTIBIL,SMICONSTRAIND,CMNTD,POLYMR/METL/POLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7703763
Report Number1020279-2018-01329
Device Sequence Number752002
Product Code JWH
UDI-Device Identifier00885556033432
UDI-Public00885556033432
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71453101
Device Lot Number17CM04711
Initial Date Received by Manufacturer 06/29/2018
Supplement Date Received by Manufacturer06/29/2018
Initial Report FDA Received Date07/19/2018
Supplement Report FDA Received Date10/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age73 YR
Patient Weight90